New York, 2008High Wind in New York, September 14 to 15, 2008
September 14 to 15, 2008 · NWS BUF · 18 events in 17 counties and zones
The low center that was the remnants of Hurricane Ike reached the lower Great Lakes region during the late evening of the 14th and brought high winds to the area as it lifted from Indiana across southern Ontario. Wind gusts were measured to 66 mph.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.5 million
- Crop damage
- $400,000
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The low center that was the remnants of Hurricane Ike reached the lower Great Lakes region during the late evening of the 14th and brought high winds to the area as it lifted from Indiana across southern Ontario. Wind gusts were measured to 66 mph. The winds downed trees and power lines throughout the area. The wet soil conditions contributed to the number of downed trees. Debris blocked many streets and highways. There were numerous reports of homes, building and automobiles being damaged by fallen trees. In Seneca Point, winds ripped the roof off a barn. Several school districts were forced to cancel classes on the 15th out of safety for the students. In Adams Center, about half of the pool roof at Clarke Senior High School blew off. A bumper crop of late season corn was damaged. It was estimated in Jefferson and Lewis Counties that nearly 70% of the crop was flattened. Marine interests were not spared the wrath of the storm. In Buffalo, three floating docks were ripped from their concrete footings and tilted making them inaccessible to several hundred slip holders. Two boats were capsized off Buffalo. In Chaumont Bay, Jefferson County, several boats were grounded when a dock broke adrift. The storm surge was estimated between 10 and 12 feet at the east end of Lake Ontario. In Oswego Harbor, two sailboats were sunk. Damages were estimated due to the widespread nature of the event. Specific measured wind gusts included: 66 m.p.h. at Oswego, 59 m.p.h. at Niagara Falls and Attica, 55 m.p.h. at Pembroke and Victor, 54 m.p.h. at Albion, 53 m.p.h. at Kendall, Brockport, Geneseo, and Canandaigua.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 14, 6:38 PM EST, 33 minutes earlier.
Area forecast discussion, Sep 14, 6:38 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
738 PM EDT SUN SEP 14 2008
.SYNOPSIS...
THE REMNANTS OF HURRICANE IKE WILL MOVE THROUGH THE LOWER GREAT
LAKES THIS EVENING AND PRODUCE GUSTY WINDS ALONG WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. MUCH COOLER AND LESS HUMID AIR
WILL MOVE INTO THE REGION FOR MONDAY BEHIND IKE. HIGH PRESSURE IS
THEN FORECAST TO MOVE INTO THE REGION TUESDAY THROUGH NEXT WEEKEND
WITH A LONG STRETCH OF FAIR WEATHER AND SEASONABLE TEMPERATURES.
&&
.NEAR TERM /THROUGH MONDAY/...
WESTERN NEW YORK LIES SOLIDLY IN A VERY WARM TROPICAL AIRMASS
THIS AFTERNOON AS FRONTAL BOUNDARY HAS LIFTED UP INTO LK ONTARIO.
PLENTY OF SUNSHINE FROM ABOUT THE THRUWAY SOUTH HAS BEEN MIXED
WITH SOME MID AND HIGH CLOUD AT TIMES WHICH HAS HELD TEMPS DOWN A
FEW DEG FROM THEIR POTENTIAL...BUT ALL SITES HAVE SOARED WELL INTO
THE MID AND UPPER 80S WITH A DEG OR TWO TO GO. WIND WILL
TEMPORARILY DIMINISH AND BACK A BIT TO S-SE BEFORE SUNSET.
MAIN CONCERN DURING THIS PERIOD WILL BE FOR WINDS TONIGHT. IKE
STILL HAD A DISTINCT CIRCULATION NEAR FT WAYNE IND AT 19Z AND WILL
CONTINUE TO ROLL ON UP ACROSS DETROIT AND SW ONTARIO THIS
EVENING...REACHING THE OTTAWA VALLEY BY MORNING. ITS AREA OF RAIN
IS NOW ALMOST ENTIRELY ON ITS WESTERN AND NORTHERN FLANK AND WILL
MISS US COMPLETELY...SO CONCERNS FOR RAINFALL ARE EVEN LESS FOR
US...PERHAPS A FEW HOURS OF SHOWERS/ISOLD TSTORM AS ITS TRAILING FRONT
MOVES ACROSS AREA FROM MIDNIGHT TO 5 AM. KEPT LOW LIKELY POPS FOR
THAT...BUT QPF SHOULD GENERALLY BE 0.25 INCH OR LESS.
OF MUCH GREATER CONCERN WILL BE THE WIND. VERY STRONG LL JET OF
70-80KTS HAS MIXED ALMOST COMPLETELY DOWN ALONG IKES SE
FLANK...WITH DAMAGING WINDS OF UP TO 70 MPH AT SFC RAKING AREA
FROM CNTRL KY AND SRN IND INTO W OHIO AS OF 19Z. NOT SURE IF WE
WILL TOTALLY MIX THIS WIND DOWN WHEN THIS FEATURE REACHES FAR WRN
AREAS NR SUNSET...BUT THIS WILL HAVE TO BE WATCHED CLOSELY.
MODELS GIVING US STRONGEST WINDS IN THE 04-07Z TIME FRAME WITH
FROPA...BUT WE ARE BECOMING INCREASINGLY CONCERNED OVER THIS
INITIAL FEATURE. WE DO HAVE WIND ADVISORIES STARTING AT 6 PM FOR
CHAUT AND SRN ERIE COS...MOST FAVORABLE FOR SOUTHERLY
DOWNSLOPE...AND 10 PM ELSEWHERE IN WEST FOR NOW FOR GUSTS OVER 50
MPH. WILL MONITOR CLOSELY FOR POSSIBLE UPGRADE TO WARNING IF
SIMILAR WINDS PROGRESS UP TO CLEVE AREA NEXT FEW HOURS.
MONDAY WILL BE MUCH COOLER WITH PESKY CLOUD BUT ONLY LIMITED
CHANCE OF A SHOWER OR TWO AS SECONDARY TROF WORKS THROUGH. TEMPS
WILL MOVE LITTLE FROM L60S.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A WEAK RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
MONDAY NIGHT...HOWEVER DRY AIR ADVECTION IS WEAK INITIALLY AND MAY
HAVE A DIFFICULT TIME SCOURING OUT THE LOW CLOUDS. IN ADDITION...
AIRMASS BECOMES COLD ENOUGH FOR SOME LAKE EFFECT CLOUDS OFF LAKE
ONTARIO OVERNIGHT ON A NORTHWEST FLOW. EXPECT THIS TO KEEP MOST
AREAS MAINLY CLOUDY MONDAY NIGHT...EXCEPT FOR THE SAINT LAWRENCE
VALLEY WHERE SOME CLEARING WILL WORK DOWN FROM CANADA AFTER
MIDNIGHT. ON TUESDAY THE LINGERING LAKE EFFECT CLOUDS AND UPSLOPE
CLOUDS IN THE SOUTHERN TIER WILL CONTINUE IN THE MORNING. THE LOW
LEVEL MOISTURE SHOULD BEGIN TO MIX OUT DURING THE AFTERNOON HOWEVER
WITH CUMULUS/STRATOCUMULUS GRADUALLY FLATTENING AND SCATTERING OUT
DURING THE AFTERNOON. 850MB TEMPS COOL TO AROUND +5C...WHICH WILL
SUPPORT MID TO UPPER 60S.
A SURFACE HIGH WILL THEN CREST OVER THE REGION TUESDAY NIGHT. WITH
CLEAR SKIES...LIGHT WINDS...AND A COOL/DRY AIRMASS EXPECT A GOOD
RADIATIONAL COOLING NIGHT. MOST LOCATIONS WILL GET DOWN INTO THE
40S...WITH SOME MID/UPPER 30S POSSIBLE IN THE COOLER VALLEYS OF THE
SOUTHERN TIER AND THE TUG HILL EAST OF LAKE ONTARIO. SOUTHWEST
RETURN FLOW STARTS ON WEDNESDAY WITH 850MB TEMPS RECOVERING TO
AROUND +10C. THIS WILL SUPPORT HIGHS BACK INTO THE 70S UNDER MAINLY
SUNNY SKIES.
WEDNESDAY NIGHT A WEAK COLD FRONT WILL DROP OUT OF ONTARIO AND CROSS
THE REGION FROM NORTH TO SOUTH OVERNIGHT. THIS FRONT WILL BE
MOISTURE STARVED...AND ALL THE SYNOPTIC SCALE FORCING FOR ASCENT
WILL BE DISPLACED WELL NORTH IN CANADA. THE GFS ATTEMPS TO SPIT OUT
SOME MEASURABLE PRECIP ALONG THE FRONT...BUT THIS APPEARS OVERDONE
GIVEN THE LACK OF FORCING AND MOISTURE. WILL MAINTAIN A DRY FORECAST
AND JUST INCREASE CLOUDS FROM NORTH TO SOUTH.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AFTER THE VERY BUSY AND UNSETTLED WEATHER AS OF LATE...THE LONG TERM
PORTION OF THE FORECAST WILL BE VERY QUIET WITH DRY CONDITIONS AND
SEASONABLE TEMPERATURES. THE MID LATITUDE LONGWAVE PATTERN WILL
CONTINUE TO DE-AMPLIFY THROUGH MID TO LATE WEEK WITH A STRONG TROUGH
LIFTING INTO GREENLAND AND THE DAVIS STRAIT. THE NORTHERN STREAM
WILL BE DISPLACED WELL NORTH ACROSS SOUTHERN/CENTRAL CANADA...WITH
THE GREAT LAKES DOMINATED BY ABOVE NORMAL HEIGHTS AND VERY LITTLE
SYNOPTIC ACTIVITY.
LOOKING AT THE DETAILS...GFS/ECMWF BOTH FORECAST A CANADIAN SURFACE
HIGH TO BUILD ACROSS THE LOWER GREAT LAKES AND NEW ENGLAND THURSDAY
BEHIND A WEAK FRONTAL BOUNDARY. THIS WILL BRING A BRIEF PUSH OF
SLIGHTLY COOLER AIR WITH 850MB TEMPS DROPPING TO AROUND +6C IN
WESTERN NY AND +4C IN THE NORTH COUNTRY. THIS WILL SUPPORT HIGHS IN
THE MID TO UPPER 60S IN MOST LOCATIONS DEPENDING ON ELEVATION.
FRIDAY THROUGH THE WEEKEND THE HIGH WILL SLOWLY BUILD OFF THE EAST
COAST WITH SOUTHERLY RETURN FLOW INCREASING. 850MB TEMPS SLOWLY
CLIMB INTO THE LOW TEENS OVER THE WEEKEND...WHICH SHOULD SUPPORT
HIGHS A LITTLE ABOVE AVERAGE IN THE MID 70S. THE GFS...WHICH
YESTERDAY WAS AN OUTLIER WITH A CLOSED LOW MOVING UP THE
APPALACHIANS LATE IN THE WEEK...HAS COME AROUND TO THE CONSENSUS
FORECAST OF THE ECMWF/GEM AND NOW SUPPORTS HIGH HEIGHTS THROUGHOUT
THE PERIOD. WILL CONTINUE WITH A DRY FORECAST WITH NO APPARENT
ORGANIZED MECHANISM TO FORCE LIFT.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL CONTINUE INTO EARLY EVENING BUT THERE WILL BE
A SEVERAL HOUR PERIOD OF SHOWERS AS THE FRONT TRAILING FROM IKE
SWEEPS ACROSS THE REGION. THIS WILL BEGIN IN THE 04-05Z RANGE AT
KBUF AND 09Z AT KART. CIGS WILL REMAIN IN THE MVFR RANGE
MONDAY IN THE WAKE OF THE FRONT...AT LEAST THROUGH THE 18Z TAF
TIME PERIOD. THERE WILL ALSO BE A PERIOD OF STRONG WIND AHEAD OF
AND IMMEDIATELY FOLLOWING THE FRONT...WITH AN ABRUPT SHIFT FROM
SOUTHERLY TO WESTERLY AT ITS PASSAGE AND WINDS GUSTING TO AROUND 40
KNOTS. AGAIN...FROPA IS PROGGED AROUND 04Z AT KBUF...06Z AT
KROC...AND 09-10Z AT KART.
OUTLOOK...
TUESDAY THROUGH FRIDAY...VFR.
&&
.MARINE...
GIVEN THE UPSTREAM HISTORY OF THE WINDS ACROSS OHIO LATE THIS
AFTERNOON...AND SOME OF THE NEW 18Z GUIDANCE...HAVE RAISED GALES ON
ALL OF LAKE ONTARIO FOR TONIGHT. THE NEWLY RAISED GALES WILL INCLUDE
BOTH THE NEARSHORE AND OPEN WATERS OF LAKE ONTARIO. GALES WERE
ALREADY IN PLACE FOR THE NY NEARSHORE WATERS OF LK ERIE AND ALSO FOR
THE NIAGARA RIVER/BUF HARBOR.
THE REMNANTS OF HURRICANE IKE...CENTERED THE WESTERN END OF LK ERIE
AT 22Z...WILL TRACK JUST TO THE WEST OF OUR REGION EARLY TONIGHT. IT
SHOULD BE CENTERED NEAR OSHAWA BY 03Z...THEN WILL QUICKLY RACE TO
THE SAINT LAWRENCE VALLEY BY 06Z. THIS DEEP 990MB LOW WILL NOT
WEAKEN ON ITS JOURNEY TONIGHT...AND GIVEN ITS FORWARD SPEED IN
EXCESS OF 40 KNOTS...WOULD NOT BE SURPRISED TO SEE HIGH END GALES ON
BOTH LAKES.
AS IKE RACES ACROSS THE CANADIAN MARITIMES DURING THE DAY
MONDAY...THE SFC PRESSURE GRADIENT WILL DRASTICALLY WEAKEN AND WINDS
WILL SUBSIDE TO ALLOW FOR GALES TO BE REPLACE BY SMALL CRAFT
ADVISORIES.
WINDS WILL FURTHER SUBSIDE MONDAY NIGHT AS HIGH PRESSURE WILL NOSE
ACROSS THE EASTERN GREAT LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR NYZ019-085.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY FOR
NYZ006>008.
WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR NYZ001>003-010>013-020-
021.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EDT MONDAY FOR LEZ040-
041.
GALE WARNING UNTIL 4 AM EDT MONDAY FOR LEZ020-040-041.
SMALL CRAFT ADVISORY FROM 5 AM TO 4 PM EDT MONDAY FOR
LOZ042>045.
GALE WARNING UNTIL 5 AM EDT MONDAY FOR LOZ042>045-062>065.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR SLZ022-
024.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...SFM
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...SFM/WCH
MARINE...RSHHazardous weather outlook, Sep 14, 2:54 PM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT SUN SEP 14 2008
NYZ004>008-014-151000-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
354 PM EDT SUN SEP 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
EVENING. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER ORGANIZED
THUNDERSTORMS WILL DEVELOP. IF THEY DO...A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY AN ISOLATED
TORNADO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>003-010>013-020-021-151000-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CATTARAUGUS-ALLEGANY-
354 PM EDT SUN SEP 14 2008
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
EVENING. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER ORGANIZED
THUNDERSTORMS WILL DEVELOP. IF THEY DO...A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY AN ISOLATED
TORNADO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ019-085-151000-
CHAUTAUQUA-SOUTHERN ERIE-
354 PM EDT SUN SEP 14 2008
...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
EVENING. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER ORGANIZED
THUNDERSTORMS WILL DEVELOP. IF THEY DO...A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY AN ISOLATED
TORNADO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042>045-062>065-SLZ022-024-151000-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
354 PM EDT SUN SEP 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE REMNANTS OF HURRICANE IKE WILL PASS JUST NORTH OF LAKE ONTARIO
AND THE SAINT LAWRENCE RIVER TONIGHT. THIS WILL BRING STRONG WINDS
UP TO 30 KNOTS LATER TONIGHT. THERE REMAINS A POSSIBILITY OF GALE
FORCE WINDS. MONITOR LATER MARINE FORECASTS FOR POSSIBLE UPDATES
AND WARNINGS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-151000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
354 PM EDT SUN SEP 14 2008
...GALE WARNING IN EFFECT UNTIL 4 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
HITCHCOCK
High Wind, Chautauqua
- When
- September 14, 7:11 PM EST to 8:15 PM EST
- Where
- Chautauqua forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
High Wind, Chautauqua
- When
- September 14, 9:15 PM EST to September 15, 2:45 AM EST
- Where
- Chautauqua forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
High Wind, Niagara
- When
- September 14, 10:00 PM EST to September 15, 2:45 AM EST
- Where
- Niagara forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
High Wind, Southern Erie
- When
- September 14, 10:15 PM EST to September 15, 2:45 AM EST
- Where
- Southern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
High Wind, Orleans
- When
- September 14, 10:15 PM EST to September 15, 2:45 AM EST
- Where
- Orleans forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 43.251, -78.189 (the zone’s center; the record gives no point)
High Wind, Northern Erie
- When
- September 14, 10:15 PM EST to September 15, 2:45 AM EST
- Where
- Northern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Mesonet
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
High Wind, Wyoming
- When
- September 14, 10:30 PM EST to September 15, 2:45 AM EST
- Where
- Wyoming forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $150,000
- Reported by
- Mesonet
- Coordinates
- 42.702, -78.224 (the zone’s center; the record gives no point)
High Wind, Genesee
- When
- September 14, 10:35 PM EST to September 15, 2:45 AM EST
- Where
- Genesee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 43.001, -78.194 (the zone’s center; the record gives no point)
High Wind, Cattaraugus
- When
- September 14, 10:43 PM EST to September 15, 2:45 AM EST
- Where
- Cattaraugus forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 42.249, -78.679 (the zone’s center; the record gives no point)
High Wind, Allegany
- When
- September 14, 10:50 PM EST to September 15, 2:45 AM EST
- Where
- Allegany forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 42.257, -78.028 (the zone’s center; the record gives no point)
High Wind, Livingston
- When
- September 14, 11:00 PM EST to September 15, 2:45 AM EST
- Where
- Livingston forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 42.728, -77.775 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- September 14, 11:40 PM EST to September 15, 2:45 AM EST
- Where
- Monroe forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 43.165, -77.636 (the zone’s center; the record gives no point)
High Wind, Ontario
- When
- September 14, 11:45 PM EST to September 15, 2:45 AM EST
- Where
- Ontario forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 42.853, -77.300 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- September 14, 11:59 PM EST to September 15, 2:45 AM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.066, -76.978 (the zone’s center; the record gives no point)
High Wind, Northern Cayuga
- When
- September 15, 1:00 AM EST to 2:45 AM EST
- Where
- Northern Cayuga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 43.010, -76.574 (the zone’s center; the record gives no point)
High Wind, Oswego
- When
- September 15, 1:42 AM EST to 5:45 AM EST
- Where
- Oswego forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $250,000
- Reported by
- Coast Guard
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
High Wind, Jefferson
- When
- September 15, 2:00 AM EST to 5:45 AM EST
- Where
- Jefferson forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500,000
- Crop damage
- $200,000
- Reported by
- Department of Highways
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
High Wind, Lewis
- When
- September 15, 2:15 AM EST to 5:45 AM EST
- Where
- Lewis forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $200,000
- Crop damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 43.785, -75.449 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, September 14, 20085 deaths · 2 injured · $581 million · 68 kt wind · 32 events
- High Wind in Ohio, September 14, 20082 deaths · 7 injured · $186 million · 69 kt wind · 29 events
- Wildfire and High Wind in Kentucky, September 14, 200839 injured · $182 million · 68 kt wind · 23 events
- High Wind in Indiana, September 14, 20083 deaths · 4 injured · 70 kt wind · 11 events
- High Wind in Indiana, September 14, 20082 deaths · $25 million · 61 kt wind · 8 events
- High Wind in Kentucky, September 14, 20082 deaths · 9 injured · $300,000 · 65 kt wind · 22 events
- Flash Flooding and Flooding in Indiana, September 14 to 17, 20082 deaths · $12 million · 6 events
- High Wind in Pennsylvania, September 14, 20081 death · $15 million · 70 kt wind · 11 events
- Tropical Storm in Arkansas, September 14, 20081 death · 3 injured · $882,000 · 7 events
- Flash Flooding and Flooding in Illinois, September 14 to 17, 20085 injured · $53 million · 24 events
- High Wind in Missouri, September 14, 20081 injured · $75 million · 65 kt wind · 11 events
- High Wind in Kentucky, September 14, 2008$54 million · 64 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135827, 135828, 135814, 135813, 135815, 135822, 135824, 135823, 135829, 135830, 135825, 135816, 135826, 135817, 135818, 135819, 135820, 135821.